Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 26, 2004, 3:19 PM CDT for Barren County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 3:19 PM CDT (20:19 UTC)
- Expired
- May 26, 2004, 5:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Barren County, KY
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 262022
FFWLMK
KYC009-262215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 515 PM CDT
* AT 316 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER ROSEVILLE...OR ABOUT 30 MILES EAST OF BOWLING
GREEN...AND ADJACENT AREAS OF CENTRAL BARREN COUNTY. ALSO
THUNDERSTORMS ARE MOVING EAST AT 30 TO 40 MPH...THE STORMS ARE
REDEVELOPING OVER WARREN COUNTY AND MOVING EAST OVER THE SAME
LOCATIONS IN BARREN COUNTY. HOURLY RAINFALL RATES OF 2 INCHES CAN
BE EXPECTED.
* SOME LOCATIONS IN THE WARNING INCLUDE GLASGOW...ROSEVILLE...
TEMPLE HILL
EXCESSIVE RAINFALL FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING
AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3711 8608 3692 8616 3677 8597 3685 8575
3709 8576
$$
FUNK1 follow-up statement
000 WGUS73 KLMK 262151 FFSLMK KYC009-262215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 447 PM CDT WED MAY 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM CDT FOR BARREN COUNTY IN SOUTH CENTRAL KENTUCKY... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAD MOVED SOUTH AND EAST OUT OF BARREN COUNTY. HOWEVER...MODERATE RAINFALL WILL CONTINUE OVER THE COUNTY THROUGH 515 PM CDT. RADAR HAS ESTIMATED THAT AROUND 3 INCHES OF RAIN MAY HAVE FALLEN OVER PORTIONS OF WEST CENTRAL BARREN COUNTY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IF NECESSARY. $$ FUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:00 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 26, 2:00 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED MAY 26 2004 SHORT TERM: BAND OF HVY TSTMS MOVING ACROS SRN AND ERN PTNS OF FA NOW. STNRY FNTL BNDRY LKLY TO REMAIN ALONG E-W LINE ACROSS NRN KY TNGHT AND THEN SHIFT BACK NE SOME ON THU. WI GROUND ALRDY SATURDATED FROM TODAYS AND RAINS OF PAST TWO DAYS...WILL KEEP FLASH FLOOD WATCH ACROSS FA TNGHT. SOME CLEARING ACRS NWRN FA ALREADY WI ADDITIONAL TSTMS DVLPG ACRS SRN IL...THIS COULD EASILY AFFECT FA LATER TONIGHT...SO CONT FFA FOR TONIGHT. UNFORTUNATELY...LATEST MODEL DATA POINTS TO ANOTHER ROUND OF STRONG TSTMS ON THU INTO THUR NIGHT. WILL INCREASE POPS OF STORMS ON THU AFTN AND NIGHT. TOO EARLY TO CONSIDER FLOOD WATCH FOR THUR. REMAINDER OF FCST MORE OR LESS IN LINE WITH CURRENT FCST TRENDS SO NOT MUCH CHGS MADE TO THE DAY THREE PERIOD. EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)... A FRONT STATIONARY TO THE SOUTH OF CENTRAL KENTUCKY SATURDAY NIGHT WILL MOVE TO THE NORTH SUNDAY/SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY WITH SHOWERS BECOMING MORE SCATTERED AS THE WARM HUMID AIRMASS SPREADS OVER THE AREA. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE INTO EARLY WEDNESDAY AS A COLD FRONT PUSHES THROUGH. SHOWERS WILL DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. SPOTTY SHOWERS WILL LINGER BEHIND THE FRONT. TEMPERATURES COOL BEHIND THE FRONT. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... TSTM WATCH 293 FOR ALL BUT NWRN 1/4 OF FA TIL 7PM EDT TONIGHT IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. &&
Hazardous weather outlook, May 26, 12:15 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 115 PM EDT (1215 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NEARLY STALLED FRONTAL BOUNDARY, COMBINED WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH LARGE HAIL ALSO A THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. KIRKPATRICK
In the hours before
Local storm report, May 26, 2:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WILMORE 37.87N 84.66W
05/26/2004 JESSAMINE KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
LDLocal storm report, May 26, 2:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 W SHEPHERDSVILLE 37.99N 85.71W
05/26/2004 0.75 INCH BULLITT KY PUBLIC
THE SPOTTER ALSO REPORTED A 65 MPH WIND GUST.
&&
LDLocal storm report, May 26, 2:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG COLUMBIA 37.10N 85.31W
05/26/2004 ADAIR KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT COUNTY
0320 PM TSTM WND DMG COLUMBIA 37.10N 85.31W
05/26/2004 ADAIR KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT COUNTY
0320 PM TSTM WND DMG COLUMBIA 37.10N 85.31W
05/26/2004 ADAIR KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT COUNTY
&&
LDLocal storm report, May 26, 2:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LIBERTY 37.32N 84.93W
05/26/2004 CASEY KY LAW ENFORCEMENT
TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED.
&&
LDLocal storm report, May 26, 2:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
05/26/2004 TAYLOR KY EMERGENCY MNGR
ALUMINUM SIDING WAS BLOWN OFF A RESIDENCE.
0330 PM TSTM WND DMG RUSSELL SPRINGS 37.05N 85.08W
05/26/2004 RUSSELL KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED IN THE WESTERN PART OF
THE COUNTY.
&&
LDLocal storm report, May 26, 3:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG KINGS MOUNTAIN 37.37N 84.70W
05/26/2004 LINCOLN KY EMERGENCY MNGR
MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED.
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:09 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| May 25, 8:07 PM CDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 25, 11:29 PM CDT | Severe Thunderstorm Warning | LMK | Green | 21 min |
| May 26, 12:21 PM CDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 12:59 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 1:07 PM CDT | Flash Flood Warning | LMK | Hardin | 83 min |
| May 26, 1:09 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 1:38 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 1:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 34 min |
| May 26, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 2:01 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 2:12 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 33 min |
| May 26, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 2:47 PM CDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.